Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Can Mega CV 625 Mg be continued for skin infection inspite of pus?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4130 Questions
Hi Doctor . I previously asked you a question regarding a relative of mine who is 85 yrs old Male regarding the correct dosage of Mega CV 625 Mg for severe skin infection. I wanted to ask a follow up question as the patient has already taken the medicine since last 20 days with some improvment , but the pus is still coming. Should he continue the med or swtich to some other medication.
Posted Mon, 17 Mar 2014 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 3 hours later
Brief Answer: CULTURE & SENSITIVITY of the pus Detailed Answer: Hello Mr. XXXX, Welcome again to the forum. After reading your query with complete diligence I can make out that Mega CV 625 Mg has been given for almost 20 days of period. In my view 20 days is quite long period of time for this antibiotic. As I guided in previous mail that we generally prescribe the medication for maximum of 2 weeks of time. If I were your relative’s treating doctor then would have opted for a simple test of "CULTURE & SENSITIVITY" of pus to see the effectiveness of the medicines. It is routinely done test and I prefer to do it every 7 days if there is long term seer skin infection is present. In CULTURE & SENSITIVITY- the pus is taken by a sterile cotton swab and then is subjected for identification of the exact nature of microorganism causing the pus formation. After that the sensitivity is done by particular antibiotics which are administered or which can be administered for that microorganism. So according to the test results the antibiotics can be changed or managed. As I said previously that Mega CV is been given of longer of the time than generally prescribed, therefore you can ask your relative’s treating doctor to go for CULTURE & SENSITIVITY of the pus and accordingly can change the antibiotics. I hope these informations will help you in managing fast recovery of your relative. My best wishes for the early recovery respected old fellow. Regards, Dr Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor